Interferon-induced vasospasm in chronic myeloid leukaemia

Aliza Zeidman, Dror Dicker, Moshe Mittelman

Research output: Contribution to journalArticlepeer-review

Abstract

The role of interferon (IFN) in the treatment of chronic myeloid leukaemia (CML) has been established. Many adverse effects have been reported, but vasospasm has been extremely rare. We report 2 CML patients who developed such complications. A 56-year-old female had been on IFN for 3 years with haematological and cytogenetic remission, when she developed an anginal syndrome followed by acute ischaemia. Coronary catheterization revealed normal arteries. After discontinuation of IFN her cardiac complaints disappeared and she needed no medication. A 61-year-old patient had been on IFN for 1 year when he presented with Raynaud's phenomenon. No evidence of collagen vascular disease could be documented. IFN discontinuation and intravenous administration of iloprost (a prostacyclin analogue) resulted in the disappearance of the vascular complications. IFN appears to have a beneficial effect on the course and prognosis of CML. However, we have to be aware of the potential complications and adverse effects which can be related to IFN. Neither our experience nor the literature provides convincing recommendations regarding the management of such patients. We suggest proceeding with IFN at lower doses, especially in those who have achieved a cytogenetic response, as our first patient.

Original languageEnglish
Pages (from-to)94-96
Number of pages3
JournalActa Haematologica
Volume100
Issue number2
DOIs
StatePublished - 1998
Externally publishedYes

Keywords

  • Chronic myeloid leukaemia
  • Iloprost
  • Interferon
  • Vasospasm

Fingerprint

Dive into the research topics of 'Interferon-induced vasospasm in chronic myeloid leukaemia'. Together they form a unique fingerprint.

Cite this